MAUDE Adverse Event Report: ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number 10723502
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an issue with a sv beren 4fx65cm.035 b angiographic catheter.During an angiogram procedure, the catheter tip broke off while the device was being withdrawn from the patient.The tip fragment was removed via snare and the procedure was completed.The patient did not experience any adverse effects or harm as a result of this issue.
 
Additional Manufacturer Narrative
Returned for evaluation was an angiographic catheter.The returned catheter's tip was detached.The tip shows stretching at the catheter shaft end.Manufacturing engineer evaluation: a review of the complaint sample indicated that the soft tip had broken approximately 3cm distal of the weld.The condition of the deformation of the detached soft tip was not focused upon as components can become damaged by the use of the snare, but the condition of the tip that remained attached indicates significant force was placed on it during withdrawal, leading to its ultimate failure.The material was not found to have become embrittled and remained soft and pliable.The catheter and undeformed portions of the soft tip readily accommodated a 0.035" guidewire without issue.The original complaint description did not mention any difficulty in withdrawal, but the tip is visibly stretched and torn as opposed to exhibiting a clean break.The cause of this difficulty cannot be ascertained.The customer's reported complaint description of the tip detached from the catheter was confirmed.The root cause of the tip detachment cannot be definitively determined but likely root cause is excessive tensile force applied during catheter withdrawl, i.E.Handling damage.This is evidenced by the stretched nature of the failure location a review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, which is supplied to the end user with this catalog number, contains a statement; "the maximum pressure limit of catheters intended for flush angiography is stated on the catheter package.When using a pressure injector, do not exceed the stated maximum pressure." the ifu also states; "do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Reshaping of the catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key13977453
Report Number1319211-2022-00015
Device Sequence Number6032127
Product Code DQO
UDI-Device IdentifierH787107235025
UDI-PublicH787107235025
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number10723502
Device Lot Number5703106
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2022
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexFemale